Alert archive / Virginia / Wind Advisories in 2019

Wind Advisory 7, NWS Blacksburg, VA

January 29, 201937 counties in Virginia; 4 counties in West Virginia; 9 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Jan 29, 2019, 10:25 PM EST for 37 counties in Virginia; 4 counties in West Virginia; 9 counties in North Carolina. It took effect at Jan 30, 2019, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2019, 10:25 PM EST (03:25 UTC)
In effect from
Jan 30, 2019, 7:00 AM EST
Expired
Jan 30, 2019, 7:00 PM EST
In force
12 hr
Issued by
NWS Blacksburg, VA
All 50 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 11 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2019-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2019-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS71 KRNK 300325
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1025 PM EST Tue Jan 29 2019

..Strong westerly winds on Wednesday...

.A secondary Arctic cold front will cross the region early
Wednesday bringing another quick surge of even colder air. Winds
behind the front will quickly increase as deeper mixing develops
by the afternoon. Wind gusts to over 50 mph will be possible
especially along the Blue Ridge and near higher ridges. 


NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
508-301130-
/O.NEW.KRNK.WI.Y.0007.190130T1200Z-190131T0000Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
1025 PM EST Tue Jan 29 2019

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM EST Wednesday.

* Winds...West 15 to 30 mph with gusts up to 50 or 55 mph.

* Timing...Wednesday, especially during the afternoon.

* Impacts...Strong winds may topple trees which could lead to
  downed powerlines.

* Locations...Mainly along and west of the Blue Ridge.

* Hazards...Very strong westerly winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
3 follow-up statements
176 
WWUS71 KRNK 300911
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
411 AM EST Wed Jan 30 2019

..Strong westerly winds on Wednesday...

.A strong arctic cold front will cross the region early Wednesday
bringing another quick surge of very cold air. Winds behind the 
front will quickly increase as deeper mixing develops by the 
afternoon. Wind gusts to over 50 mph will be possible especially 
along and west of the Blue Ridge at the higher elevations. Power 
outages are possible and loss of power may render primary heating 
units inoperable during this bitter cold snap.

NCZ004>006-020-VAZ043>047-058-059-301800-
/O.EXB.KRNK.WI.Y.0007.190130T1500Z-190131T0000Z/
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
Including the cities of Danbury, Eden, Yanceyville, Yadkinville, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
and Keysville
411 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect from 10 AM this morning to 7 PM EST
this evening.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Timing...Strongest winds late morning through this afternoon

* Impacts...Strong winds may topple trees which could lead to
  downed powerlines and power outages.

* Locations...East of the Blue Ridge across the foothills,
  piedmont, and Southside.

* Hazards...Very strong westerly winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
508-301800-
/O.CON.KRNK.WI.Y.0007.190130T1200Z-190131T0000Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
411 AM EST Wed Jan 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Strongest winds mid morning through this afternoon

* Impacts...Strong winds may topple trees which could lead to
  downed powerlines and power outages.

* Locations...Mainly along and west of the Blue Ridge.

* Hazards...Very strong westerly winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
298 
WWUS71 KRNK 301635
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1135 AM EST Wed Jan 30 2019

..Strong westerly winds this evening...

.Am Arctic cold front will cross the region this afternoon. Winds
behind this front will gust up to 55 MPH, especially along and 
west of the Blue Ridge at the higher elevations. Power outages are
possible and loss of power may render primary heating units 
inoperable during this bitter cold snap.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
508-310000-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-190131T0000Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
1135 AM EST Wed Jan 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Strongest winds through this evening.

* Impacts...Strong winds may topple trees which could lead to 
  downed power lines and power outages.

* Locations...Mainly along and west of the Blue Ridge.

* Hazards...Strong westerly winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

NCZ004>006-020-VAZ043>047-058-059-310000-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-190131T0000Z/
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
Including the cities of Danbury, Eden, Yanceyville, Yadkinville, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
and Keysville
1135 AM EST Wed Jan 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Timing...Strongest winds through this evening.

* Impacts...Strong winds may topple trees which could lead to 
  downed power lines and power outages.

* Locations...East of the Blue Ridge across the foothills, 
  piedmont, and Southside.

* Hazards...Strong westerly winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

PW
936 
WWUS71 KRNK 302353
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
653 PM EST Wed Jan 30 2019


NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
508-310100-
/O.EXP.KRNK.WI.Y.0007.000000T0000Z-190131T0000Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
653 PM EST Wed Jan 30 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds are gradually diminishing. In spite of the diminishing wind,
low wind chill values are still forecast through Thursday morning.
Please take precautions for the bitter cold and low wind chill
values. 

$$

NCZ004>006-020-VAZ043>047-058-059-310100-
/O.EXP.KRNK.WI.Y.0007.000000T0000Z-190131T0000Z/
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
Including the cities of Danbury, Eden, Yanceyville, Yadkinville, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
and Keysville
653 PM EST Wed Jan 30 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds are gradually diminishing. In spite of the diminishing wind,
low wind chill values are still forecast through Thursday morning.
Please take precautions for the bitter cold and low wind chill
values. 

$$
11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 10:13 PM EST, 12 minutes earlier.

Area forecast discussion, Jan 29, 10:13 PM EST, 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Blacksburg VA
1013 PM EST Tue Jan 29 2019

.SYNOPSIS...
Initial cold front exits to the east this evening followed by a
secondary Arctic front on Wednesday. This will lead to drier but
very cold weather under strong northwest winds overnight into
Thursday ahead of Arctic high pressure building in from the
northwest. The Arctic high moves offshore Friday allowing for a
moderation in temperatures by the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Update as of 1010 PM EST Tuesday...

Based on new guidance have decided to issue a wind advisory for
most of the mountains for Wednesday given such deep mixing and
cold advection beneath a 40 kt 85h jet. Doesnt appear winds will
be strong enough for a warning over the NC ridges but gusts to
advisory levels could go farther east in which the midshift
could extend. Also adding in Bath cty to the wind chill advisory
overnight at this point where winds are expected to coincide
more with the cold temps.

Previous update as of 830 PM EST Tuesday...

Already sent an earlier update to the forecast to basically
remove going pops with the initial front now to the east of the
area. However with still a few bands of light snow or flurries
over the west, have kept in a mention for a flurry or two until
moisture fades even more overnight per arid soundings aloft this
evening. Otherwise will be in between the earlier
front/moisture and the secondary Arctic boundary that remains
just west of the Ohio Valley this evening. This area of weak
subsidence should keep skies mainly clear as cold advection
continues to bleed in before the flow backs a bit late just
ahead of the Arctic shot. Latest guidance also shows some
leveling off of the cold advection aloft late before resuming
again by Wednesday afternoon which should keep temps from
bottoming. Expect this to also keep winds below advisory levels
overnight, but still enough to support wind chill headlines
over the higher elevations. Best winds will develop Wednesday
and given deep mixing appears likely to be near advisory levels
mountains. Thus including mention within the wind chill product
overnight. Otherwise tweaked down lows a few more degrees over
the west where already near forecast values but without change
to headlines for now.

Previous discussion as of 130 PM EST Tuesday...

Arctic front will move across and east of the mountains this
evening...precipitation coming to an end as cold air infiltrates
the forecast area from the west. Concern through the evening
will be potential freeze of water on roads which may produce
some icy travel, especially across the mountains where
temperatures are already below freezing.

Following the passage of the cold front, winds should increase
from the northwest. Gusts of 25 to 35 MPH will likely occur in
the higher elevations along and west of the Blue Ridge. The
strongest winds should take place sometime during Wednesday
afternoon, but they are expected to hold just below advisory
criteria. Meanwhile, the combination of wind and an Arctic air
mass should send wind chills toward zero by Wednesday morning
along and west of the Blue Ridge, while the Piedmont could reach
the single digits. High temperatures on Wednesday were kept
below guidance due to the high confidence in cold air advection.
There is also a low threat of upslope flurries or snow showers
in parts of southeast West Virginia. Nevertheless, it will be
quite cold with gusty winds for the CWA on Wednesday.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM EST Tuesday...

Bitter cold airmass will envelop much of the eastern CONUS for
the remainder of the work week. This Arctic plunge will offer
several days/nights of temperatures well below freezing. As
would be expected with an arctic airmass moisture will be
limited, and focus will be on the bitter cold and wind. With
temperatures forecast to be in the single digits and teens, it
will not take much wind to produce subzero wind chill values. As
such, combination of wind chill advisories and warnings will be
in play from Wednesday into Thursday with potential for wind
chills to dip into the minus 5 to minus 20 realm, the coldest of
the air passing overhead early Thursday.

Arctic high pressure will begin to drift east of the area
Thursday night into Friday. On the back side of this feature,
warm air advection, in addition to an approaching short wave,
will begin to generate cloud cover and the potential for some
light precipitation. Attm it appears QPF will generally be under
a tenth of an inch which may end up being in the form of snow
across the higher elevations... a coating to an inch of snow on
a 10:1 conversion.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 330 PM EST Tuesday...

Model consensus is for the arctic airmass to retreat north this
weekend, with building heights and warming temperatures across
the southeastern United States. Once this warming trend becomes
established, southwest winds will then begin to introduce
deeper moisture from the Gulf Coast northward, impacting our
region for next week. With temperatures forecast above
freezing, p-type is expected to be rain.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
As of 554 PM EST Tuesday...

Cold front currently moving east of the area allowing
precipitation to end out east early this evening. May still see
some passing snow showers around KBLF along with lingering sub-
VFR cigs. Otherwise expecting mainly VFR tonight as the area
slides into a weak subsidence region ahead of the actual
upstream Arctic front. However west to northwest winds should
remain quite strong with gusts topping 25-30 kts at times over
the mountain locations overnight.

After the passage of the Arctic cold front Wednesday, winds
should increase again from the northwest. Confidence is highest
for gusts reaching or potentially surpassing 30-40 KT espcly
along the Blue Ridge by Wednesday afternoon. A few flurries or
snow showers may accompany the boundary Wednesday morning over
the mountains where a period of MVFR cigs could occur at
KBLF/KLWB. Otherwise, VFR conditions with gusty winds will
prevail throughout the day.

Extended Aviation Discussion...

Arctic high pressure will provide VFR conditions under
diminishing winds by Thursday. A weak disturbance may approach
the mountains on Friday, which could bring a band of light rain
or snow that may temporarily trigger MVFR/IFR conditions there.
VFR conditions should return on Saturday and continue into
Sunday as high pressure drifts off the coast.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 7 AM to 7 PM EST Wednesday for VAZ007-
     009>020-022>024-032>035.
     Wind Chill Advisory from 4 PM Wednesday to noon EST Thursday
     for VAZ007-009>014-016>019-022>024.
     Wind Chill Advisory until noon EST Thursday for VAZ015-020.
NC...Wind Advisory from 7 AM to 7 PM EST Wednesday for NCZ001>003-
     018-019.
     Wind Chill Advisory from 4 PM Wednesday to noon EST Thursday
     for NCZ002.
     Wind Chill Advisory until noon EST Thursday for NCZ001-018.
WV...Wind Advisory from 7 AM to 7 PM EST Wednesday for WVZ042>044-
     507-508.
     Wind Chill Advisory from 4 PM Wednesday to noon EST Thursday
     for WVZ042>044-507.
     Wind Chill Warning from 4 PM Wednesday to noon EST Thursday
     for WVZ508.
     Wind Chill Advisory until 4 PM EST Wednesday for WVZ508.

&&

SYNOPSIS...JH/PW
NEAR TERM...JH/PW
SHORT TERM...PM
LONG TERM...PM
AVIATION...JH/PW
Hazardous weather outlook, Jan 29, 3:33 PM EST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
333 PM EST Tue Jan 29 2019

WVZ508-302045-
Western Greenbrier-
333 PM EST Tue Jan 29 2019

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
WEDNESDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 PM WEDNESDAY TO NOON EST
THURSDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Chill Advisory through Wednesday.
 Wind Chill Warning Wednesday night into Thursday.

Otherwise, the probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ002-VAZ007-009>014-016>020-022>024-WVZ042>044-507-302045-
Alleghany NC-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Mercer-Summers-Monroe-Eastern Greenbrier-
333 PM EST Tue Jan 29 2019

...WIND CHILL ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO NOON EST
THURSDAY...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Wind Chill Advisory Wednesday night through Thursday.

Otherwise, the probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-018-VAZ015-302045-
Ashe-Watauga-Grayson-
333 PM EST Tue Jan 29 2019

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST
THURSDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Chill Advisory Wednesday night through Thursday.

Otherwise, the probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ034-035-045>047-059-302045-
Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
333 PM EST Tue Jan 29 2019

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very cold temperatures will combine to produce low wind chills
Wednesday night into Thursday. A Wind Chill Advisory may be needed
for these areas if confidence increases on wind chill temperatures
below 0F and wind speeds above 5 mph Wednesday night into Thursday.

Otherwise, there is a low probability for widespread hazardous
weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ032-033-043-044-058-302045-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-Henry-
Pittsylvania-Halifax-
333 PM EST Tue Jan 29 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very cold temperatures will combine with light winds to produce low
wind chills Wednesday night into Thursday in the single digits above
zero.

Otherwise, there is a low probability for widespread hazardous
weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 29, 5:22 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EST TUE JAN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     SNOW             4 NNW BENT MOUNTAIN     37.20N 80.15W
01/29/2019  M3.0 INCH        ROANOKE            VA   BROADCAST MEDIA

            WDBJ REPORTED 3 INCHES OF SNOW ON POOR
            MOUNTAIN. ALSO HAD A LIGHT GLAZE OF ICE.

&&

AL
Local storm report, Jan 29, 6:03 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EST TUE JAN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             2 NW COPPER VALLEY      37.00N 80.56W
01/29/2019  M1.5 INCH        PULASKI            VA   PUBLIC

&&

AL
Local storm report, Jan 29, 6:04 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EST TUE JAN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     SNOW             4 E ALUM RIDGE          36.96N 80.39W
01/29/2019  M0.9 INCH        FLOYD              VA   NWS EMPLOYEE

&&

AL
Special weather statement, Jan 29, 6:59 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
659 PM EST Tue Jan 29 2019

VAZ007-010-WVZ042>044-507-508-300800-
Tazewell-Bland-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Tazewell, Bland, Bluefield, Flat Top,
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson,
Quinwood, Duo, and Rainelle
659 PM EST Tue Jan 29 2019

...Icy Patches Possible Overnight as Temperatures Plummet...

Melted snow will re-freeze as temperatures drop through the teens
overnight. In addition, bands of snow showers and flurries may
produce an additional coating of snow in spots. Patches of black
ice are also possible on untreated and secondary roads as well as
sidewalks. Motorists should use extreme caution when traveling
tonight into Wednesday morning.

NCZ001-002-018-VAZ009-011>020-032-300800-
Ashe-Alleghany NC-Watauga-Smyth-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Patrick-
Including the cities of West Jefferson, Sparta, Boone, Marion,
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg,
Independence, Whitetop, Troutdale, Volney, Galax, Floyd,
New Castle, Clifton Forge, Covington, Hot Springs, and Stuart
659 PM EST Tue Jan 29 2019

...Spotty Ice Possible as Temperatures Plummet Overnight...

Melted snow will re-freeze as temperatures drop into the teens and
20s overnight. In addition, passing flurries or bands of light
snow showers may result in a light coating of snow across the
higher elevations. Patches of black ice are also possible on
untreated and secondary roads as well as sidewalks. Motorists are
advised to use extreme caution when traveling tonight into
Wednesday morning.
Local storm report, Jan 29, 9:10 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 PM EST TUE JAN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             2 NW COPPER VALLEY      37.00N 80.56W
01/29/2019  M1.5 INCH        PULASKI            VA   PUBLIC

0522 PM     SNOW             4 E ALUM RIDGE          36.96N 80.39W
01/29/2019  M0.9 INCH        FLOYD              VA   NWS EMPLOYEE

0519 PM     SNOW             4 NNW BENT MOUNTAIN     37.20N 80.15W
01/29/2019  M3.0 INCH        ROANOKE            VA   BROADCAST MEDIA

            WDBJ REPORTED 3 INCHES OF SNOW ON POOR
            MOUNTAIN. ALSO HAD A LIGHT GLAZE OF ICE.

0339 PM     SNOW             HOT SPRINGS             38.00N 79.83W
01/29/2019  E2.0 INCH        BATH               VA   BROADCAST MEDIA

            FROM WSLS.

0337 PM     SNOW             5 N ENDICOTT            36.95N 80.16W
01/29/2019  E2.0 INCH        FLOYD              VA   BROADCAST MEDIA

            2 INCHES NEW SNOW NEAR WALNUT KNOB VIA WSLS.

0120 PM     SNOW             VALLE CRUCIS            36.22N 81.78W
01/29/2019  M1.5 INCH        WATAUGA            NC   PUBLIC

0105 PM     SNOW             1 NNW BEECH MOUNTAIN    36.22N 81.89W
01/29/2019  M3.0 INCH        WATAUGA            NC   TRAINED SPOTTER

0100 PM     SNOW             2 NNW BOONE             36.23N 81.68W
01/29/2019  E1.0 INCH        WATAUGA            NC   PUBLIC

            REPORTED AT HOWARD'S KNOB, BOONE, NC.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:30 PM ESTWind Chill AdvisoryRNKBath, Grayson21 hr

Nearby

Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Wind Advisories in West Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.